Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Could crawling feeling in arm and leg with sleeping problems due to withdrawal of methodone?

my husband has been taking methadone for years for peripheral neuropathy..he has only taken 10 mg. per day..he has gotten off but has experienced sleep problems for awhile and feels crawling sensations in his right arm and right leg...could this be part of withdrawal or could it be something else?
Fri, 12 Apr 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
General & Family Physician 's  Response
Hello,

Going by the history provided by you, it is quite possible that your husband has developed a dependence for methadone which is an addictive drug.

Long term usage of it and sudden withdrawal can lead to withdrawal symptoms like insomnia (sleeplessness), irritability and hallucinations to name a few.

The best way to deal with it is to recover in a hospital under the guidance of medical specialists to overcome such withdrawl symptoms. Therefore you need to consult a physician regarding the rehabilitation.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Riyanka Chail, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Ok. I am a 55 year old female being treated for Lupus, Sjogren s, anemia, Rheumatoid arthritis. I was given two iron treatments in the past two weeks through infusions, to bring my iron levels up, and it appears it worked. The past several days I have been extremely fatigued. I could sleeps 18 or more hours a day. Not the result we anticipated with finally getting my iron infusions. The big problem is my legs ache terribly. I have joint pain, that is usual with my Lupus, but these achy legs, and arms are new. Also, right under the skin on my arms, the tissue feels real hard and lumpy. That is also new. I am prone to swollen lymph nodes - usually in my neck, and they never seem to go away. I m not running a fever, which is unusual for me,cAnd I am on a course of antibiotics that I will finish on Thursday, that I will have taken for 30 days, because I have an elevated white blood cell count that we never seem to get resolved and cannot find the cause of. I am concerned about the excess fatigue and the extreme pain in my legs and arms, plus I get tremors in my arms, I will be speaking to my Rheumatologist before Friday, because I am scheduled for an infusion of Benlysta at the hospital, if the blood I had drawn yesterday, and urine test clear me for a go ahead. Do you think I should be seen sooner & what are your thoughts this could be? Upon further review, I did not realize this was a pay for service. Where your rates are very reasonable, my husband, a college professor, has been laid off due to financial cuts at his university - and out of work 3 years now, and with my health conditions, I have not been able to work. Our health insurance has reached our crate of 100% coverage and no more deductible. I was searching for answers on the internet because I am in so much pain and wanted to avoid going in if I could. I think it s a wee bit deceiving that you do not state on your cover page there is a rate for your service, however reasonable it is. Thank you for your time.

doctor1 MD

For the last week or so, I have been experiencing terrible sensations in my legs and occasionally my arms. I can t keep them still. It s almost a crawling sensation. I have been unable to get any sleep because it continues all night and sometimes in the day. I am almost crazy with the symptoms. I would appreciate any help you could give me. Thank You

doctor1 MD

Our foster son who is 2 woke up and went to daycare on Thursday with no rash. He had a visit with bio mom and dad and the visit coach noticed a rash on his arms and legs (from wrist to about bicep area and mid calf to mid thigh) upon examination at the dr s office there was also some rash behind his ears. We were told that they had seen a similar rash on mom and suspected scabies and therefor had to take him to be seen by the pediatrician that day. The pediatrician did not feel it was scabies but did feel there was some possibility and called in a 2nd Dr for their opinion as well. In the end they were leaning toward a form of eczema. They said if we saw the rash on anyone else in the household or if it seemed to be worsening to call and they would prescribe medication for all of us. However when I returned home there was a voice message saying that bio mom told them she had been treated for scabies but she was fine now and didn t think she could have given it to the kids. Today the rash seemed less pronounced but it was still in the same areas and also a small amount at the base of his hairline on back of neck. I work at a Dr s office and know that scabies can be tricky to diagnose and get rid of and the fact that the time from exposer to symptoms can be 4-6 weeks really is freaking me out to be honest. All of the above being said he does not have the rash on his hands (between fingers), feet (between toes), arm pits, groin area etc. He does not seem to be driven crazy by any inching, and it is such a large area in such a short time it seems odd. I would love any feed back or thoughts. (Visits with bio parents happen 1/2 x a week for one hour each visit)

Recent questions on  Drug rehabilitation

doctor1 MD

Hello Doctor. I am writing not because of myself, but because of my sister who I am really worried about. She was involved in a car accident in January of 2010 and has had 3 back surgeries due to this. She has been taking oxycodone and or vicodin every since. She just found out she is pregnant. She doesn t know what to do. She is extremely happy but worried about the pain pills. She wants to try to taper off of them, but I read that could be dangerous for the fetus. Do you recommend her getting on suboxone which I read can be dangerous as well or subutex which I ve read can be safe. We definitely don t want to go the methadone route for obvious reasons. Any help and suggestions will be greatly appreciated. She is 37 years old and is worried about her age as well. Thank you Doctor and look forward to hearing from you. David

doctor1 MD

Hi, I am taking 30 mg. of methadone a day. I am thinking about changing to buprenorphine. How long do I have to wait since my last dose of methadone 30 mg. before I can take buprenorphine. I am opiate dependant. I am wanting to get off of pills all together.

doctor1 MD

Is Elavil a narcotic? Daughter has addiction to Xanax, hydrocodone, klonipin...is under Dr. care for this and starting Suboxone about one month ago. Also taking Geodon (40mg) which they are cutting down to 20 mg. and Clomipramine for OCD thoughts. She s VERY sleepy at night and it s hard to take care of her 7 month old. She wants to overcome all the medications, but I wonder if the Drs. are actually helping?

doctor1 MD

GOOD MORNING SIR..! I am a general physician from kakinada A.P, and amcould you please tell me if the mentioned molecule would be of any use to me sir???? habituated to codeine while i was using that medication for IBS.Iam slowly recovering from the codeine habituation..! and am using clonidine to cotrol the w drawl symptoms. i ve recently met a chronic fortwin and pethidine and pentazocin addicted person who successfully came out by using buprenorphine inj. and later on patches later .

doctor1 MD

If I am addicted to opiates, will tramadol keep me from going into withdrawal and being "dope sick?"

doctor1 MD

I have joint pain and use hydocodone - 10 milliigrams each day only and tramadol , only because it was prescribed in 1985 and probably withdrawal may be severe, Celebrex helps a great deal but I may have kidney problems as a result. my non-regular...

doctor1 MD

I had three beers from 8-10 and at about 11:15 I completely forgot I had been drinking and took 5mg of ambien becuase i have been having major stress and anxiety . Should I go to the hospital?